Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 149, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 21, 2005, 3:28 AM EDT for Richland County, Ohio. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2005, 3:28 AM EDT (07:28 UTC)
- Expired
- Jul 21, 2005, 4:30 AM EDT
- In force
- 62 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Richland County, OH
The radar
The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 800 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 210728
SVRCLE
OHC139-210830-
/O.NEW.KCLE.SV.W.0149.050721T0728Z-050721T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
328 AM EDT THU JUL 21 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHLAND COUNTY IN NORTH CENTRAL OHIO
* UNTIL 430 AM EDT
* AT 325 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 31 MILES NORTH OF SHELBY TO 21 MILES NORTH OF SHELBY TO
SHELBY...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHELBY
NORTHERN RICHLAND COUNTY
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4089 8271 4099 8271 4099 8242 4081 8242
4079 8238 4081 8267 4082 8268 4082 8272
4088 8272
$$
MRD2 follow-up statements
000
WWUS51 KCLE 210752
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
352 AM EDT THU JUL 21 2005
OHC139-210830-
/O.CON.KCLE.SV.W.0149.000000T0000Z-050721T0830Z/
RICHLAND OH-
352 AM EDT THU JUL 21 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 AM EDT FOR
RICHLAND COUNTY...
AT 350 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ONTARIO TO 17 MILES NORTHEAST OF SHELBY...AND MOVING
EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MANSFIELD...
ONTARIO...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4089 8271 4099 8271 4099 8242 4081 8242
4074 8238 4073 8274 4080 8273 4082 8272
4088 8272
$$
MRD000
WWUS51 KCLE 210830
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
430 AM EDT THU JUL 21 2005
OHC139-210840-
/O.EXP.KCLE.SV.W.0149.000000T0000Z-050721T0830Z/
RICHLAND OH-
430 AM EDT THU JUL 21 2005
...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND COUNTY HAS BEEN
ALLOWED TO EXPIRE AT 430 AM EDT...
LAT...LON 4089 8271 4099 8271 4099 8242 4081 8242
4074 8238 4073 8274 4080 8273 4082 8272
4088 8272
$$
LOMBARDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:21 AM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 21, 2:21 AM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 221 AM EDT THU JUL 21 2005 .SHORT TERM (TODAY THRU SATURDAY)... CONVECTIVE COMPLEX SLOWLY TRACKING EAST SOUTHEAST ACROSS THE AREA. IT SHOULD TAKE A GOOD PORTION OF THE NIGHT TO CLEAR THE AREA OR DISSIPATE ALL TOGETHER. THIS COMPLEX IS IN RESPONSE TO 500 MB SHORTWAVE MOVING EAST ACROSS THE AREA AS WELL. THE PROBLEM FOR THE DAY IS HOW LONG WILL IT TAKE TO CLEAR THIS PRECIPITATION OUT OF THE AREA. AS AVIATION FORECASTER MENTIONED BELOW...BUBBLE HIGH IN THE WAKE OF THIS COMPLEX WILL MAINTAIN ITSELF THROUGH THE MORNING TO SUPPRESS CONVECTION. IT APPEARS THOUGH WITH SWATH OF MOISTURE WE COULD QUICKLY DESTABILIZE IN THE AFTERNOON FROM DAY TIME HEATING CAUSING ISOLATED CONVECTION TO DEVELOP. A LIGHT NORTH WIND WILL DEVELOP OFF LAKE ERIE AND THIS WILL HAVE A STABILIZING EFFECT ON THE LAKE SHORE AREAS. SO CONVECTION SHOULD BE CONFINED TO AREAS AWAY FROM THE LAKE THIS AFTERNOON. HOWEVER...I WILL STILL KEEP A MENTION FOR A CHANCE ALONG THE LAKE AS WELL. TONIGHT WILL SEE ANOTHER ONGOING PROBLEM BRUSH THE AREA. ANOTHER SHORTWAVE UP OVER SOUTH DAKOTA WILL MOVE SLOWLY SOUTHEAST TO WESTERN OHIO. WATER VAPOR IMAGERY AND NAM AND GFS MODELS ALL SHOW THIS SHORTWAVE OCCURRING AT THE MOMENT WITH A CLUSTER OF CONVECTION ASSOCIATED WITH IT. I AM EXPECTING THIS FEATURE TO AFFECT THE WESTERN AREAS OF THE FORECAST AREA BY FRIDAY MORNING. WEAK SHORTWAVES WILL ALSO MOVE ACROSS THE REST OF THE AREA FRIDAY MORNING...HENCE WILL GIVE AREA A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. HIGH PRESSURE SYSTEM BUILDS SOUTH ACROSS THE AREA BY LATE AFTERNOON FRIDAY ENDING THREAT OF THUNDERSTORMS SETTING UP FOR A QUIET NIGHT FRIDAY NIGHT INTO SATURDAY. STRONG WARM AIR ADVECTION EXPECTED SATURDAY IN THE WAKE OF THE SURFACE HIGH AND IN ADVANCE OF NEXT STORM SYSTEM MOVING NORTHEAST INTO THE WESTERN GREAT LAKES. THE CHANNELLING EFFECT OF THESE TWO SYSTEMS WILL CAUSE TEMPERATURES AND DEW POINTS TO INCREASE MAKING FOR ANOTHER COUPLE MUGGY DAYS WITH TEMPERATURES AROUND 90 AND DEW POINTS IN THE LOWER TO MIDDLE 70S. ONLY REAL MAJOR CHANGE TO THE FORECAST WILL BE THIS MORNING IN TRYING TO TIME PRECIPITATION AS IT MOVES ACROSS THE AREA. OTHERWISE...MADE SOME MINOR TWEEKS TO TEMPERATURES TO BRING THEM DOWN A TAD ON FRIDAY FOR HIGHS. TODAY SHOULD BE QUITE WARM WITH HIGHS AROUND 90 CENTRAL TO LOWER 90S WEST AND UPPER 80S EAST. LOWS GENERALLY IN THE 60S TO LOWER 70S EACH DAY. && .LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)... TIMING OF PCPN VERY TOUGH. MODELS GENERALLY AGREE WITH A FRONT FOR TUE NIGHT. OTHER THAN THAT WITH THE AMS MOIST AND UNSTABLE THERE WILL BE A THREAT OF PCPN. GUID OK. WITH PLENTY OF WARM TEMPS AT 850 MB WE HAVE TO WATCH HIGHS. && .AVIATION(06Z-06Z)... NEWLY DVLPD STORMS OVR NW OH/N IND WILL REDEVLOP TO THE SOUTH AND WEST HOWEVER THE MEAN FLOW WILL DRAG OUT SOME OF THE ACTIVITY EASTWARD SO WL FCST TEMPO TSRA FOR 2-3 HOURS ALL BUT ERIE EARLY THIS MORN. MODELS FCST BUBBLE SFC HIGH TO DVLP IN WAKE OF THE STORMS OVR LWR LAKES AND WL TAKE A CHC AND KEEP TAFS DRY DURING THE DAY THUR. A LITTLE DAYBREAK FOG AND HZE LIKELY AND THERE IS A CHANCE FOR A COUPLE OF HOURS OF BKN MVFR CU DEVELOPING DURING THE MORNING BUT WILL KEEP MVFR CLOUDS SCT AT THIS TIME. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. SHORT TERM...LOMBARDY LONG TERM...KIELTYKA AVIATION...KOSARIK
Hazardous weather outlook, Jul 20, 6:07 AM EDT, 21 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 607 AM EDT WED JUL 20 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-211006- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 607 AM EDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:36 AM EDT | Special Marine Warning | CLE | 84 min | |
| Jul 21, 2:43 AM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 62 min |
| Jul 21, 3:09 AM EDT | Severe Thunderstorm Warning | CLE | Huron | 63 min |
| Jul 21, 3:48 AM EDT | Severe Thunderstorm Warning | CLE | Ashland | 57 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.